Mathematical Problems in Engineering
Volume 2005 (2005), Issue 4, Pages 455-463

Realization problem for positive linear systems with time delay

Tadeusz Kaczorek

Institute of Control and Industrial Electronics, Faculty of Electrical Engineering, Warsaw University of Technology, 75 Koszykowa Street, Warsaw 00-662, Poland

Received 9 February 2004

Copyright © 2005 Tadeusz Kaczorek. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The realization problem for positive single-input single-output discrete-time systems with one time delay is formulated and solved. Necessary and sufficient conditions for the solvability of the realization problem are established. A procedure for computation of a minimal positive realization of a proper rational function is presented and illustrated by an example.